Funnel Cloud, Harris
- When
- July 20, 12:05 PM CST
- Where
- Harris County, Webster
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Sighted by law enforcement.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 20, 9:28 AM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1028 AM CDT THU JUL 20 2006 .DISCUSSION... MCV SPAWNED BY OVERNIGHT CONVECTION NOW MOVING ACROSS CENTRAL TEXAS. HIGHER MOISTURE LEVELS HAS DEEPENED OVER SW ZONES IN RESPONSE WHILE DRYING NOTED NE ZONES. WEAK NVA MOVING OVER CWFA. UPDATED 1ST PERIOD ADJUSTING POPS TO CHANCE SW ZONES. OTHERWISE...REST OF FORECAST PACKAGE ON TRACK. 37 && .PREV DISCUSSION... LAST NIGHTS CONVECTION HAS FINALLY DISSIPATED ACROSS THE NORTHERN PORTIONS OF THE CWA EARLY THIS MORNING. OUTFLOW FROM THAT CONVECTION ENDED UP ACROSS THE WESTERN AND SOUTHERN PORTIONS OF SOUTHEAST TEXAS SO WILL LIKELY ADJUST POPS IN THE EVENT SHOWERS AND THUNDERSTORMS DEVELOP ALONG THIS BOUNDARY AS THE WEAK 500MB VORTICITY MAXIMUM CENTER ACROSS EAST TX MOVES WESTWARD THIS MORNING. ANOTHER WEAK VORT MAX IS PROGGED TO MOVE AROUND THE SOUTHEAST EDGE OF THE 500MB RIDGE ACROSS THE SOUTHWEST AND SOUTH CENTRAL UNITED STATES TONIGHT INTO FRIDAY AS THE RIDGE SHIFTS WESTWARD WITH A 500MB TROUGH DIGGING ACROSS THE EASTERN UNITED STATES. WILL KEEP SLIGHT CHANCE OF POPS FRIDAY AFTERNOON WITH THE VORT CENTER MOVING ACROSS SOUTHEAST TX. OTHERWISE...BEST CHANCE OF RAIN APPEARS SATURDAY AS THE TROUGH OVER THE EASTERN U.S. DEEPENS AND A WEAK COLD FRONT DROPS INTO NORTHEAST TX SAT MORNING. WITH MOISTURE POOLING ACROSS THIS BOUNDARY...SHOWERS AND THUNDERSTORMS PROGGED TO DEVELOP ALONG THE FRONT AND MOVE SOUTHWARD SATURDAY. WILL INCREASE POPS FROM NORTH TO SOUTH AS THE CONVECTIVE BOUNDARY MOVES INTO NORTHERN PORTIONS OF THE CWA SAT AFTERNOON BUT WILL KEEP POPS ON THE LOW END OF CHANCE. SHOULD SEE AT LEAST ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOP ACROSS SOUTHEAST TX SUNDAY WITH THE ABUNDANT AMOUNT OF LOW TO MID LEVEL MOISTURE ACROSS THE AREA. AS THE TROUGH OVER THE EASTERN U.S. LIFTS OUT MONDAY...WEAKNESS IN THE 500MB RIDGE ACROSS EAST TX TO LINGER WITH A WEAK SHORTWAVE PROGGED TO DEVELOP ACROSS EASTERN PORTIONS OF THE CENTRAL PLAINS TUESDAY KEEPING SOUTHEAST TX BETWEEN THE RIDGE OVER THE SOUTHWEST U.S. AND THE RIDGE ACROSS THE EASTERN GULF OF MEXICO THROUGH THE REST OF THE PERIOD. 00Z GFS PROGS ABUNDANT MOISTURE OVER THE WESTERN GULF OF MEXICO MOVING ONSHORE ACROSS THE TX COAST MONDAY THROUGH WEDNESDAY WITH COPIOUS AMOUNTS OF RAINFALL ACROSS PORTIONS OF SOUTH AND SOUTHEAST TX. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE FORECAST WITH AFTERNOON SEABREEZE BEING THE MAIN FOCUS FOR CONVECTION. 32 MARINE... WINDS/SEAS WILL REMAIN ON THE LOW SIDE THROUGH THE WEEKEND. MAY SEE A SLIGHT INCREASE IN WINDS/SEAS EARLY NEXT WEEK AS THE PRESSURE GRADIENT TIGHTENS. EXPECT RAIN CHCS OFFSHORE TO INCREASE INTO THE CHC RANGE SUN AND MON AS DEEPER MOISTURE POOLS SOUTH OF A WEAK BOUNDARY OVER INLAND AREAS AND THE BASE OR THE SOUTHERN MOST EXTENT OF A MID/UPPER-LEVEL TROF PARKS OVER THE AREA. 33 AVIATION... IMPACT OF MID/UPPER SHRT WV WHICH IS CROSSING THE NORTHERN ZONES CAN STILL BE SEEN EARLY THIS MORNING AS SCT SHWRS ARE OCCURRING. THIS ACTIVITY COULD IMPACT CLL EARLY THIS MORNING. THINK THAT THIS SHWR ACTIVITY WILL GRADUALLY DECREASE LATER THIS MORNING. WITH HEATING WE SHOULD SEE ISOLATED SHWR/TSTM DEVELOPMENT IN THE VICINITY OF HOU...IAH...AND LBX...BEGINNING EARLY TO MID AFT. MAY HAVE A VCTS FOR A PORTION OF THE AFT HOURS TODAY AT THESE SITES IN THE 12Z TAFS. 33 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 559 AM CDT THU JUL 20 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 559 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL LOW MOVING WESTWARD ACROSS EAST AND CENTRAL TEXAS THIS MORNING WILL WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND WESTERN PORTIONS OF SOUTHEAST TEXAS THIS MORNING. IN ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS MORNING INTO EARLY THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY DRAPED ACROSS SOUTHWEST PORTIONS OF SOUTHEAST TEXAS. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL WITH ACCUMULATIONS BETWEEN ONE AND TWO INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEAK UPPER LEVEL LOW WILL MOVE ACROSS SOUTHEAST TEXAS FRIDAY PROVIDING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A WEAK COLD FRONT WILL MOVE INTO NORTHEAST TEXAS SATURDAY MORNING AND STALL ACROSS EAST TEXAS SATURDAY AFTERNOON PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Sighted by law enforcement.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523463.